Alert archive / Virginia / Beach Hazards Statements in 2017

Beach Hazards Statement 13, NWS Wakefield, VA

September 16, 2017Worcester County, Maryland; Accomack County, Northampton County, City of Virginia Beach, Virginia; Currituck County, North Carolina

NWS Wakefield, VA issued this beach hazards statement at Sep 16, 2017, 4:52 PM EDT for Worcester County, Maryland; Accomack County, Northampton County, City of Virginia Beach, Virginia; Currituck County, North Carolina. It took effect at Sep 17, 2017, 5:11 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2017, 4:52 PM EDT (20:52 UTC)
In effect from
Sep 17, 2017, 5:11 AM EDT
Expired
Sep 17, 2017, 7:51 PM EDT
In force
15 hr
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2017-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2017-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

556 
WHUS41 KAKQ 162052
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
452 PM EDT SAT SEP 16 2017

NCZ102-VAZ098-170500-
/O.NEW.KAKQ.BH.S.0013.170917T1200Z-170918T0000Z/
EASTERN CURRITUCK-VIRGINIA BEACH-
452 PM EDT SAT SEP 16 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS
STATEMENT...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.

* LOCATION...VIRGINIA BEACH AND OUTER BANKS CURRITUCK NORTH CAROLINA.

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A COUPLE OF HOURS
  ON EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 1100 AM SUNDAY.

* SURF OR RIP CURRENT RISK...NEARSHORE WAVES WILL AVERAGE 3 TO 4 FEET IN THE
  MORNING...THEN INCREASE TO 4 TO 5 FEET IN THE AFTERNOON WITH A DOMINANT
  PERIOD OF 12 TO 14 SECONDS...A HIGH RISK FOR RIP CURRENTS IS EXPECTED SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...
LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING
CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER.

&&

$$

TG
4 follow-up statements
730 
WHUS41 KAKQ 170103
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
903 PM EDT SAT SEP 16 2017


MDZ025-VAZ099-100-170915-
/O.EXA.KAKQ.BH.S.0013.170917T1200Z-170918T0000Z/
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON-
903 PM EDT SAT SEP 16 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS
STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING.

* LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO THE EASTERN
  SHORE OF VIRGINIA.

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A COUPLE OF HOURS ON
  EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR BETWEEN 11 AM AND 1 PM SUNDAY.

* SURF OR RIP CURRENT RISK...NEARSHORE WAVES WILL AVERAGE 3 TO 5 FEET ALONG WITH
  A DOMINANT PERIOD OF 12 TO 15 SECONDS...AND RESULT IN A HIGH RISK FOR RIP
  CURRENTS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...
LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING
CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER.

&&

$$

NCZ102-VAZ098-170915-
/O.CON.KAKQ.BH.S.0013.170917T1200Z-170918T0000Z/
EASTERN CURRITUCK-VIRGINIA BEACH-
903 PM EDT SAT SEP 16 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* LOCATION...ATLANTIC BEACHES OF VIRGINIA BEACH TO CURRITUCK COUNTY AND THE
  NORTHERN OUTER BANKS OF NORTH CAROLINA

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A COUPLE OF HOURS ON
  EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR BETWEEN NOON AND 1 PM SUNDAY.

* SURF OR RIP CURRENT RISK...NEARSHORE WAVES WILL AVERAGE 3 TO 5 FEET ALONG WITH
  A DOMINANT PERIOD OF 12 TO 15 SECONDS...AND RESULT IN A HIGH RISK FOR RIP
  CURRENTS ON SUNDAY.VIRGINIA BEACH AND OUTER BANKS CURRITUCK NORTH CAROLINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...
LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING
CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER.

&&

$$
158 
WHUS41 KAKQ 170911
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
511 AM EDT SUN SEP 17 2017

MDZ025-NCZ102-VAZ098>100-171715-
/O.EXT.KAKQ.BH.S.0013.170917T0911Z-170918T0000Z/
MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON-
511 AM EDT SUN SEP 17 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO CURRITUCK OUTER
  BANKS NORTH CAROLINA.

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A COUPLE OF HOURS ON
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR BETWEEN 11 AM AND 1 PM TODAY.

* SURF OR RIP CURRENT RISK...NEARSHORE WAVES WILL AVERAGE 3 TO 5 FEET ALONG WITH
  A DOMINANT PERIOD OF 13 TO 14 SECONDS...AND RESULT IN A HIGH RISK FOR RIP
  CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...
LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING
CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER.

&&

$$
796 
WHUS41 KAKQ 172000
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT SUN SEP 17 2017

MDZ025-NCZ102-VAZ098>100-180400-
/O.NEW.KAKQ.BH.S.0014.170918T1000Z-170919T0000Z/
/O.CON.KAKQ.BH.S.0013.000000T0000Z-170918T0000Z/
MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON-
400 PM EDT SUN SEP 17 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS
STATEMENT...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.

* LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO CURRITUCK 
  OUTER BANKS NORTH CAROLINA.

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A COUPLE OF HOURS 
  ON EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR BETWEEN NOON AND 2 PM ON MONDAY. 

* SURF OR RIP CURRENT RISK...NEARSHORE WAVES WILL AVERAGE 4 TO 7 FEET ALONG 
  WITH A DOMINANT PERIOD OF 13 TO 14 SECONDS...AND RESULT IN A HIGH RISK FOR 
  RIP CURRENTS.

* SURF OR RIP CURRENT RISK... BREAKING WAVES OF 4 TO 7 WILL RESULT IN ROUGH SURF
CONDITIONS AND A HIGH RISK OF RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...
LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING
CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER.

&&

$$

MRD
169 
WHUS41 KAKQ 172351
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EDT SUN SEP 17 2017

MDZ025-NCZ102-VAZ098>100-181000-
/O.CAN.KAKQ.BH.S.0013.000000T0000Z-170918T0000Z/
/O.EXT.KAKQ.BH.S.0014.170917T2351Z-170919T0000Z/
MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON-
751 PM EDT SUN SEP 17 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING...

* LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO CURRITUCK 
  OUTER BANKS NORTH CAROLINA.

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A COUPLE OF HOURS 
  ON EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR BETWEEN NOON AND 2 PM ON 
  MONDAY.

* SURF OR RIP CURRENT RISK...NEARSHORE WAVES WILL AVERAGE 4 TO 7 FEET ALONG 
  WITH A DOMINANT PERIOD OF 12 TO 14 SECONDS...AND RESULT IN A HIGH RISK FOR 
  RIP CURRENTS.

* SURF OR RIP CURRENT RISK... BREAKING WAVES OF 4 TO 7 WILL RESULT IN ROUGH 
  SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...
LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING
CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Sep 16, 4:39 PM EDT, 13 minutes earlier.

Area forecast discussion, Sep 16, 4:39 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
439 PM EDT Sat Sep 16 2017

.SYNOPSIS...
High pressure remains centered north of the region tonight into
Sunday. Hurricane Jose will lift northward off the Carolina and
Mid Atlantic coasts Monday and Tuesday, and then depart to the
northeast off the Southern New England coast Wednesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
1022mb high pressure is centered from the Ern Great Lakes
across the Northeast Conus this aftn, with Hurricane Jose
churning NW well off the Southeast coast. Sct-bkn cu have
developed this aftn and there is a minimal chc of showers
through the late aftn hours, mainly inland W of the Bay, and
along the sea breeze over the Ern Shore. Temperatures this aftn
are mainly in the low/mid 80s with upper 70s at the immediate
coast. High pressure will continue to prevail tonight as
hurricane Jose turns nwd off the Southeast coast. Fog is
expected to develop later this evening due to the combination of
calm to very light wind, low-level moisture, and clearing this
evening. The best chc for fog is from the Piedmont to the Ern
Shore. Farther SE, a coastal boundary will push toward the coast
later tonight, with increasing clouds and a slight chc of a
shower for coastal SE VA/NE NC. Low temperatures will be in the
mid/upper 60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Hurricane Jose is expected to turn nwd well off the Southeast
coast Sunday. The presence of a coastal boundary will result in
a 20-30% chc of showers for coastal SE VA/NE NE, well to the NW
of Jose. Otherwise, partly sunny to mostly cloudy with highs in
the low 80s (mid/upper 70s at the immediate coast).

Jose is expected to lift nwd off the Carolina Coast Sunday
night into Monday roughly 200mi off of Cape Hatteras later
Monday. 20-30% PoPs will continue along the coast Sunday night
into Monday under a partly to mostly cloudy sky. A NNE wind will
increase Monday afternoon into Monday night with the current
forecast showing speeds of 20-25 mph at the immediate coast with
gusts up to 35 mph possible. Lows Sunday night range from the
mid to upper 60s, followed by highs Monday in the upper 70s to
around 80F. The deepest moisture nears the coast later Monday
into Monday night, with only 20-40% PoPs near and along the
coast. Mostly cloudy Monday night with lows in the 60s.

Jose is progged to be ~250mi E of the VA capes by midday
Tuesday and moving nwd. The low-level flow will gradually become
NNW through the day with drier mid-level air overspreading the
area. A 20-30% chc of showers will linger near the coast with
decreasing clouds. High temperatures range from the upper
70s/around 80F over the Ern Shore, to the low to potentially mid
80s farther inland.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Long term period will feature temperatures averaging close to
normal. Conditions Mon night-Tue will depend on eventual track
of tropical cyclone Jose off the mid-Atlantic coast. Reluctant
to raise PoPs too high away from the coast given current model
consensus and TPC track of Jose. Highest PoPs (30-50%) will be
confined to ern 1/3rd of FA...15-20% PoPs to about the I 95
corridor. After that...dry wx expected Wed- Thu...as high
pressure builds down over the region and just offshore. By the
end of next weekend...continual onshore flow may result in
increased clouds and PoPs. Highs will mainly range fm the u70s-
m80s...w/ lows ranging through the 60s.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
High pressure is centered from the Ern Great Lakes across the
Northeast Conus this aftn, with Hurricane Jose churning NW well
off the Southeast coast. Sct-bkn cu have developed this aftn
with bases ~4-5kft. A few very isolated showers are possible
through 22z, but the chc of a direct impact to a terminal is
very low. The wind is light and out of the NE at 5-8kt. High
pressure will remain centered N of the region tonight as Jose
turns nwd. Aftn cu should dissipate quickly this evening
resulting in a mostly clear sky. This combined with calm to
light flow and low-level moisture should result in some fog
overnight. The best chc of IFR vsby will be at SBY/RIC/PHF, with
a lesser chc at ECG/ORF where a ~5kt NE wind is expected to
persist. Additionally, some MVFR cigs could push into ORF/ECG
early Tuesday morning. Jose will lift nwd well off the Mid-
Atlantic coast Monday/Tuesday with a 20-40% chc of showers
closer to the coast. A NE wind increases to 10-15kt along the
coast Monday, and increases further to 15-25kt Monday night into
Tuesday. Jose departs well to the NE off the srn New England
coast Wednesday/Thursday as weak high pressure builds in from
the W.

&&

.MARINE...
Late this aftn, weak high pressure was cntrd over the ern Great
Lakes, while Hurricane Jose was well off the SE coast. At this
time, sub-sca conditions are expected over the Rivers, Ches Bay
and Currituck Sound thru at least Sun. But, SCA for hazardous
seas will remain in effect for all coastal waters thru at least
Mon (for now), due to increasing swell and corresponding seas ahead
of Jose. Based on the latest Jose fcst, NE and N winds will
really ramp up to their strongest fm late Sun night into Tue
aftn, before becoming NW and diminishing Tue evening/night.
Expect seas to build from 3 to 4 ft this evening, to 7 to 10 ft
thru Mon, then potentially build to 10 to 14 ft Mon night into
Tue morning. While, waves in the Ches Bay will build to 4 to 7
ft late Sun night into Tue morning. Please follow the latest
forecast from the National Hurricane Center for details, as
exact winds/waves/seas will be dependent on how close Jose makes
it to the Mid Atlc coast. A track closer to the coast would
bring higher winds than currently projected, while the
consensus track from NHC remains far enough offshore that winds
would generally peak in the 25-35 kt range.

Will continue moderate risk for rip currents for all beaches
adjacent to coastal waters today due to 11-13 sec periods and ~3-4
ft nearshore waves. The risk is expected to become high by later
Sun, and remain high into the middle of next week, as seas and
swell associated with Jose increase.

&&

.TIDES/COASTAL FLOODING...
A lot of uncertainty with the track of Jose, but expect tidal
departures to rise over this weekend into next week with long
period swell gradually leading to water piling up in the Bay and
tidal rivers. The potential exists for minor to locally
significant tidal flooding by Mon/Tue.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory for hazardous seas until 7 PM EDT Monday
     for ANZ650-652-654-656-658.

&&

SYNOPSIS...AJZ/MPR
NEAR TERM...AJZ
SHORT TERM...AJZ/MPR
LONG TERM...ALB
AVIATION...AJZ
MARINE...TMG
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Sep 16, 3:42 AM EDT, 13 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
342 AM EDT Sat Sep 16 2017

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-170745-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
342 AM EDT Sat Sep 16 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-170745-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
342 AM EDT Sat Sep 16 2017

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hurricane Jose will track northward off the Mid Atlantic coast through
Tuesday. Gusty northeast winds between 20 to 30 mph will be possible
Monday. An elevated risk of rip currents along with large breaking
waves in the surf zone can be expected through mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Virginia, 2017Beach Hazards Statements in Maryland, 2017Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.